Alert archive / Oklahoma / River Flood Warnings in 2013

River Flood Warning 30, NWS Tulsa, OK

June 6, 2013Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jun 6, 2013, 3:47 PM CDT for Ottawa County, Oklahoma. It took effect at Jun 7, 2013, 1:00 AM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jun 6, 2013, 3:47 PM CDT (20:47 UTC)
In effect from
Jun 7, 2013, 1:00 AM CDT
Expired
Jun 7, 2013, 7:00 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WGUS44 KTSA 062047
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT THU JUN 6 2013


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-070447-
/O.NEW.KTSA.FL.W.0030.130607T0600Z-130607T1200Z/
/COMO2.1.ER.130607T0600Z.130607T0600Z.130607T0600Z.NO/
347 PM CDT THU JUN 6 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NEOSHO RIVER NEAR COMMERCE.
* FROM LATE TONIGHT TO FRIDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  300 PM THURSDAY THE STAGE WAS 14.09 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE IS EXPECTED TO RISE TO 
  NEAR FLOOD STAGE LATE TONIGHT.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. LOW LYING 
  AREAS IN RIVERVIEW PARK EXPERIENCE MINOR FLOODING.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
1 follow-up statement
747 
WGUS84 KTSA 070144
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT THU JUN 6 2013


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  DEEP FORK RIVER NEAR BEGGS AFFECTING OKMULGEE COUNTY. 
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC111-070944-
/O.EXT.KTSA.FL.W.0029.130607T0245Z-130608T1800Z/
/BGSO2.1.ER.130607T0245Z.130607T1200Z.130608T1200Z.NO/
844 PM CDT THU JUN 6 2013

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE DEEP FORK RIVER NEAR BEGGS.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  815 PM THURSDAY THE STAGE WAS 17.86 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE DEEP FORK RIVER NEAR BEGGS IS EXPECTED TO RISE ABOVE
  FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 18.9 FEET BY EARLY
  FRIDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE 
  SATURDAY MORNING.
* IMPACT...AT 19.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.  WEBSTER
  ROAD NORTH OF THE GAGE SITE IS IMPASSABLE.
 
&&
 
LAT...LON 3571 9617 3541 9588 3549 9575 3572 9597

$$

OKC115-070944-
/O.CON.KTSA.FL.W.0030.130607T0600Z-130607T1200Z/
/COMO2.1.ER.130607T0600Z.130607T0600Z.130607T0600Z.NO/
844 PM CDT THU JUN 6 2013

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* FROM LATE TONIGHT TO FRIDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  800 PM THURSDAY THE STAGE WAS 14.46 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE IS EXPECTED TO RISE TO 
  NEAR FLOOD STAGE FRIDAY BEFORE DAWN.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. LOW LYING 
  AREAS IN RIVERVIEW PARK EXPERIENCE MINOR FLOODING.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 6, 2:47 PM CDT, 1 hour earlier.

Area forecast discussion, Jun 6, 2:47 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT THU JUN 6 2013

.DISCUSSION...
NORTHWEST FLOW ALOFT WILL DOMINATE THE WEATHER PATTERN OVER THE NEXT
SEVERAL DAYS AS HIGH PRESSURE SLOWLY BUILDS EASTWARD INTO THE
SOUTHERN PLAINS. NORTHERLY LOW LEVEL FLOW WILL PREVENT DEEP MOISTURE
FROM RETURNING TO THE AREA SO PRECIPITATION CHANCES WILL REMAIN LOW.
THAT SAID HOWEVER... AN UPPER TROUGH AND ASSOCIATED JET MAX WILL
GRAZE THE NORTHEASTERN PERIPHERY OF THE FORECAST AREA SATURDAY NIGHT
INTO SUNDAY... WHILE A WEAK BACKDOOR COLD FRONT APPROACHES THE FAR
NORTHEASTERN PORTION OF THE AREA. THIS COMBINATION SHOULD BE ENOUGH
TO GENERATE SUFFICIENT LIFT FOR THUNDERSTORMS TO DEVELOP ACROSS
MAINLY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EVEN THOUGH
AVAILABLE MOISTURE REMAINS RELATIVELY SCANT.

A DEFINITE SHIFT IN THE WEATHER PATTERN WILL OCCUR GOING INTO NEXT
WEEK AS THE UPPER RIDGE BECOMES THE DOMINATING FACTOR. OUR WEATHER
WILL BECOME VERY SUMMER-LIKE... WITH HIGHS IN THE LOWER 90S COMMON
ACROSS MOST OF THE REGION THROUGHOUT THE WEEK. OVERNIGHT LOWS WILL
ALSO RUN A FEW DEGREES ABOVE SEASONAL AVERAGES HELPING TO PROVIDE
THE AREA WITH ITS FIRST REAL TASTE OF SUMMER.

PRECIPITATION CHANCES WILL REMAIN LOW AFTER THIS WEEKEND WITH ONE
CAVEAT. NORTHWEST FLOW AROUND THE NORTHEASTERN PERIPHERY OF THE
UPPER HIGH MAY WANDER CLOSE ENOUGH TO THE AREA TO ALLOW CONVECTION
TO DEVELOP ACROSS MAINLY THE NORTHEASTERN PORTION OF THE FORECAST AREA
LATER IN THE WORK WEEK. FOR NOW HOWEVER... HAVE POPS BELOW SLIGHT
CHANCE IN ALL GRIDS SO THERE WILL BE NO MENTION IN THE ZONE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  57  80  59 /  10   0   0   0
FSM   79  58  80  57 /  10   0   0   0
MLC   78  57  80  56 /  10   0   0   0
BVO   79  55  79  57 /  10   0   0   0
FYV   75  53  75  51 /  10   0   0   0
BYV   75  54  76  49 /  10   0   0   0
MKO   79  57  79  56 /  10   0   0   0
MIO   78  55  78  56 /  10   0   0   0
F10   79  57  79  58 /  10   0   0   0
HHW   77  59  82  59 /  30  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...30
LONG TERM....06
Hazardous weather outlook, Jun 6, 2:58 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT THU JUN 6 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
258 PM CDT THU JUN 6 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THRU WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES INCREASE SATURDAY NIGHT INTO SUNDAY AS
THERE IS THE POTENTIAL FOR A THUNDERSTORM COMPLEX TO DEVELOP
OVER KANSAS AND MOVE ACROSS THE AREA LATE SATURDAY NIGHT INTO
SUNDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 6, 10:59 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1059 AM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     TORNADO          10 ESE SOUTH COFFEYVILL 36.93N 95.45W
05/31/2013                   NOWATA             OK   NWS STORM SURVEY

            AN EF-0 TORNADO BRIEFLY OCCURRED ON THE NORTH SIDE OF A
            STRONG REAR-FLANK DOWNDRAFT SURGE. THE TORNADO DAMAGED A
            NUMBER OF TREES. A LARGER SWATH OF WIND DAMAGED OCCURRED
            ACROSS NORTHERN NOWATA COUTY.

&&

SFP
Local storm report, Jun 6, 11:22 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1122 AM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     SOUTH COFFEYVILLE       36.99N 95.62W
05/31/2013                   NOWATA             OK   NWS STORM SURVEY

            NUMEROUS TREES DAMAGED.

0718 PM     TSTM WND DMG     10 ESE SOUTH COFFEYVILL 36.93N 95.45W
05/31/2013                   NOWATA             OK   NWS STORM SURVEY

            TREE UPROOTED.

0718 PM     TSTM WND DMG     11 NE LENAPAH           36.96N 95.49W
05/31/2013                   NOWATA             OK   NWS STORM SURVEY

            LARGE TREE LIMBS BROKEN

0722 PM     TSTM WND DMG     14 NE LENAPAH           36.99N 95.46W
05/31/2013                   NOWATA             OK   NWS STORM SURVEY

            TREES SPLIT AND LARGE BRANCHES BROKEN.

0723 PM     TSTM WND DMG     18 WNW WELCH            36.97N 95.40W
05/31/2013                   CRAIG              OK   NWS STORM SURVEY

            TREE UPROOTED AND LARGE BRANCHES BROKEN.

&&

SFP
Local storm report, Jun 6, 11:38 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1138 AM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 AM     TSTM WND DMG     NATURAL DAM             35.65N 94.39W
06/01/2013                   CRAWFORD           AR   EMERGENCY MNGR

            TREES DOWN...HIGHWAY 59 PARTIALLY BLOCKED.

0121 AM     TSTM WND DMG     CHESTER                 35.68N 94.18W
06/01/2013                   CRAWFORD           AR   EMERGENCY MNGR

            TREES DOWN...HIGHWAY 82 PARTIALLY BLOCKED.

&&

SFP
Local storm report, Jun 6, 12:37 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1237 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      1 N MANSFIELD           35.07N 94.25W
06/01/2013                   SEBASTIAN          AR   EMERGENCY MNGR

            HIGHWAY 71 BRIEFLY CLOSED DUE TO FLOODING.

0800 AM     FLASH FLOOD      2 SSE MANSFIELD         35.03N 94.24W
06/01/2013                   SEBASTIAN          AR   EMERGENCY MNGR

            FLASH FLOODING DAMAGED A BRIDGE

0800 AM     FLASH FLOOD      HARTFORD                35.02N 94.38W
06/01/2013                   SEBASTIAN          AR   EMERGENCY MNGR

            CENTER POINT ROAD CLOSED FOR A TIME DUE TO FLOODING.

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:40 AM CDTSpecial Weather StatementTSAChoctaw50 min
Jun 6, 6:24 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha36 min
Jun 6, 1:53 PM CDTRiver Flood AdvisoryTSAOttawa29 hr

Nearby

River Flood Warnings in Oklahoma, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.